MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3341259 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
01/12/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.H6 health effect - clinical code e2402: generalized illness.Reason for device explant and/or reoperation: generalized illness manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation surgery with implantation of a 395cc mentor memoryshape breast implant prosthesis.Post-operatively, the patient was reported to have experienced autoimmune-like symptoms, fatigue, joint disease, muscle aches, back pain, breast pain, weight gain, and possible systemic inflammation.The patient also had concerns of breast implant illness.Many tests were performed regarding her symptoms, but no diagnoses were made.Mammogram and ultrasound imaging were performed and no significant findings were indicated.She was evaluated by a plastic surgeon and diagnosed with bilateral breast ptosis.As a result, the patient underwent bilateral breast implant removal without replacements on (b)(6) 2024.However, during the surgery, bilaterally ruptured breast implants were discovered.There were no reported procedural delays or patient consequences due to the discovery.This report is for the left breast prosthesis.
Additional Manufacturer Narrative
On february 20, 2025, the mentor analysis lab received the suspect medical device for evaluation.On february 26, 2025, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection of the device.Visual analysis of the returned device revealed that the breast implant was found to be ruptured.Additionally, shell wear was observed on the edges of the rupture.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Shell wear suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.At present, there is no sufficient evidence to show an association between breast implants and generalized illness.(assessing the risks of breast implants and fda¿s vision for the national breast implant registry).Manufacturer¿s reference number: (b)(4).